U.S. doctors online nowAsk doctors free
Australia
A 38-year-old female asked:

Should an increase in petechiae be looked into when on hydrocortisone (cortef) tablets? have had some for years but they are increasing in numbers.

1 doctor answer2 doctors weighed in
Dr. Ed Friedlander
Pathology 45 years experience
Absolutely: I am going to assume that your health is stable and that you are not thrombocytopenic. If you actually have petechiae, they always deserve to be worked up; you want to know whether you have a capillary fragility syndrome. In the US, we have food faddists who give themselves scurvy; I trust Australians are more sensible. Cortef (hydrocortisone) makes capillaries more fragile. I'd get specialist consultation.
Last updated Nov 11, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.